Bulletin of the American Mathematical Society

The roots of a simple Lie algebra are linear

Robert Lee Wilson

Full-text: Open access

Article information

Bull. Amer. Math. Soc., Volume 82, Number 4 (1976), 607-608.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 17B20: Simple, semisimple, reductive (super)algebras


Wilson, Robert Lee. The roots of a simple Lie algebra are linear. Bull. Amer. Math. Soc. 82 (1976), no. 4, 607--608. https://projecteuclid.org/euclid.bams/1183538140

Export citation


  • 1. R. Block, On Lie algebras of rank one, Trans. Amer. Math. Soc. 112 (1964), 19-31 MR 28 #4013.
  • 2. I. Kaplansky, Lie algebras of characteristic p, Trans. Amer. Math. Soc. 89 (1958), 149-183. MR 20 #5799.
  • 3. J. R. Schue, Cartan decompositions for Lie algebras of prime characteristic, J. Algebra 11 (1969), 25-52; Errata 13 (1969), 558. MR 38 #201.
  • 4. G. B. Seligman, Modular Lie algebras, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 40, Springer-Verlag, Berlin and New York 1967. MR 39 #6933.
  • 5. R. L. Wilson, A structural characterization of the simple Lie algebras of generalized Cartan type over fields of prime characteristic, J. Algebra (to appear).
  • 6. R. L. Wilson, Cartan subalgebras of simple Lie algebras, Trans. Amer. Math. Soc. (submitted).
  • 7. R. L. Wilson, Simple Lie algebras of toral rank one, Trans. Amer. Math. Soc. (submitted).